Discussions that mention levaquin

Allergies board


Before you go crazy with this self-diagnosis, put the darn book away and call the doctor. Are you near a teaching hospital? Call the ENT of one and go see an ENT doctor. I have had many sinus infections over the last year and a half. Every other month I was on high doses of prednisone and levaquin. If your sinuses are infected and you need surgery the infections will reoccur.

Where are you located? Are you near a large city in your state? I can help you find a teaching hospital. I drive two hours to a large city teaching institution for my sinsuses. One of the best hospitals in the US. I am also driving 4 hours in the other direction for spinal surgery.

The sypmtoms you have listed are those for a sinus infection also. You could have many things, but you must remember that sinus infections left alone can make you really, really sick. The first sinus surgery I had three years ago was because I developed a staff infection in my head. I kept going back to my pcp for a sinus infection over a three month period. The medicine was not working. He kept telling me he could handle it, and would not give me a referral to the ENT. When I was finally sent to the ENT, it was an emergency surgery. I was operated on within a week.
Gloria
I should point out that before everyone starts freaking out, staph infections (secondary) in the sinuses are VERY rare, and usually result from untreated infections that have continued for 6-12 months. Sinus cancer is also very, very rare.

But no one should be afraid of the surgery. It is a cake walk, and can help in a big way. I had to have surgery because of a deviated septum.

But be careful of some of the drugs. Levaquin, Avelox, and Cipro are very dangerous, with horrifying side-effects. If you elect to have surgery, demand Augmentin or another antibiotic. Steer clear of the scary ones.